MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; MANUAL INSTR, GENERAL SURGICAL
Model Number GALILEO® LAG SCREW INSERTER
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 5/12/2022, it was reported by a sales representative via email that an 5030-000 lag screw inserter pin popped out during the procedure, not allowing the surgeon to properly engage the lag screw locking tool.Upon removal o the 1192-120 lag screw, it was determined that it was missing the locking ring.Surgeon made sure it had not broken inside the patient and confirmed it did not; therefore determined it was missing upon opening package.A second lag screw was used and case was completed without further issues.This was discovered during an intertrochanteric fracture procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation showed the locking key and pinch guard are dissembled from the device.The weld of pin that hold it together has broken off.Device functioning could not be performed due to the damaged of the device.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces during use.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19566162
Report Number1220246-2024-06069
Device Sequence Number6281419
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public00848665036244
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Device Lot Number212668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown